Alert archive / Wyoming / High Wind Warnings in 2007

High Wind Warning 12, NWS Riverton, WY

December 2, 2007Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Dec 2, 2007, 3:55 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2007, 3:55 PM MST (22:55 UTC)
Expired
Dec 3, 2007, 1:49 PM MST
In force
22 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 022255
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
355 PM MST SUN DEC 2 2007


...HIGH WINDS EXPECTED TONIGHT AND MONDAY AROUND THE GREEN
MOUNTAINS AND RATTLESNAKE RANGE... 
...HIGH WIND POSSIBLE TONIGHT THROUGH TUESDAY MORNING NEAR THE
CODY FOOTHILLS...

.A RAPID CHANGE IN THE WEATHER PATTERN WILL RESULT IN VERY STRONG
WIND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE TONIGHT AND
MONDAY. THE POTENTIAL FOR HIGH WINDS ALSO EXIST IN THE CODY
FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS TONIGHT THROUGH
TUESDAY MORNING.

WYZ019-030300-
/O.UPG.KRIW.HW.A.0013.071203T0600Z-071204T0000Z/
/O.NEW.KRIW.HW.W.0012.071202T2255Z-071204T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
355 PM MST SUN DEC 2 2007

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE TONIGHT TO SPEEDS OF 35 TO 45 MPH
WITH GUSTS TO 65 MPH AND CONTINUE THROUGH THE DAY MONDAY. THE
STRONGEST WINDS LATE THIS AFTERNOON WERE OCCURRING AROUND BEAVER
RIM WHERE WINDS OF 40 TO 55 MPH WHERE BLOWING. AN EXPECTED
INCREASE IN THE SURFACE PRESSURE GRADIENT COMBINED WITH STRONGER
WINDS NEAR MOUNTAIN TOP WILL LIKELY MAKE THESE HIGH WINDS MORE
WIDESPREAD OVERNIGHT. TRAVELLERS BETWEEN BEAVER RIM...SWEETWATER STATION
AND MUDDY GAP SHOULD BE PREPARED FOR THESE HIGH WINDS THROUGH MONDAY.
AREAS OF BLOWING AND DRIFTING SNOW WILL BE CREATED BY THESE HIGH WINDS.
PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-003-030300-
/O.CON.KRIW.HW.A.0013.071203T0300Z-071204T1500Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
355 PM MST SUN DEC 2 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH TUESDAY MORNING. 

A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG
MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS
AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS EVENING...
CONTINUING OFF AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR
SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS
ACROSS THE LOWER ELEVATIONS...INCLUDING MEETEETSE...CODY AND
CLARK WITH SUSTAINED SOUTHWEST WIND OF 50 MPH WITH GUSTS TO
75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS...
INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY. IF HIGH
WINDS DEVELOP TONIGHT THE MOST LIKELY AREA WILL PROBABLY BE NORTH
OF CODY TOWARDS CLARK AND ALONG THE CHIEF JOSEPH HIGHWAY.

AN EVEN STRONGER SETUP FOR STRONG TO POTENTIALLY DAMAGING WINDS
EXISTS MONDAY NIGHT AND EARLY TUESDAY WHEN EVEN HIGHER WIND SPEEDS
ARE POSSIBLE.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

TEAM RIVERTON
4 follow-up statements
000 
WWUS75 KRIW 030219
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
719 PM MST SUN DEC 2 2007

...HIGH WINDS EXPECTED TONIGHT AND MONDAY AROUND THE GREEN
MOUNTAINS AND RATTLESNAKE RANGE... ...HIGH WIND POSSIBLE TONIGHT
THROUGH TUESDAY MORNING NEAR THE CODY FOOTHILLS...

.A RAPID CHANGE IN THE WEATHER PATTERN WILL RESULT IN VERY STRONG
WIND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE TONIGHT AND
MONDAY. THE POTENTIAL FOR HIGH WINDS ALSO EXIST IN THE CODY
FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS MONDAY THROUGH
TUESDAY MORNING.

WYZ019-031030-
/O.CON.KRIW.HW.W.0012.000000T0000Z-071204T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
719 PM MST SUN DEC 2 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. 

SOUTHWEST WINDS WILL INCREASE TONIGHT TO SPEEDS OF 35 TO 45 MPH
WITH GUSTS TO 65 MPH AND CONTINUE THROUGH THE DAY MONDAY. THE
STRONGEST WINDS EARLY THIS EVENING WERE OCCURRING ACROSS SOUTHWEST
NATRONA COUNTY WHERE WINDS OF NEAR 40 MPH WITH GUSTS OVER 60 MPH
WERE OCCURRING OVER THE GRANITE AND RATTLESNAKE MOUNTAINS. AN
EXPECTED INCREASE IN THE SURFACE PRESSURE GRADIENT COMBINED WITH
STRONGER WINDS NEAR MOUNTAIN TOP WILL LIKELY MAKE THESE HIGH WINDS
MORE WIDESPREAD OVERNIGHT. TRAVELERS BETWEEN BEAVER
RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR
THESE HIGH WINDS THROUGH MONDAY. AREAS OF BLOWING AND DRIFTING
SNOW WILL BE CREATED BY THESE HIGH WINDS. PLEASE CHECK THE ROAD
CONDITIONS BEFORE VENTURING OUT.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-003-031030-
/O.EXT.KRIW.HW.A.0013.071203T1500Z-071204T1500Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
719 PM MST SUN DEC 2 2007

...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING. 

HIGHER WIND SPEEDS AT MOUNTAIN TOP LEVEL ARE NOT EXPECTED TO
DESCEND INTO THE LOWER FOOTHILLS TONIGHT...THEREFORE THE HIGH WIND
WATCH HAS BEEN DELAYED UNTIL MONDAY MORNING.

A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG
MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS
AND EAST SLOPE OF THE ABSAROKA MOUNTAINS MONDAY... CONTINUING OFF
AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR SUSTAINED SOUTHWEST
WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS ACROSS THE LOWER
ELEVATIONS WITH SUSTAINED SOUTHWEST WIND OF 50 MPH WITH GUSTS TO
75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS...
INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY. IF HIGH
WINDS DEVELOP MONDAY THE MOST LIKELY AREA WILL PROBABLY BE NORTH
OF CODY TOWARDS CLARK AND ALONG THE CHIEF JOSEPH HIGHWAY.

THE STRONGEST AND POTENTIALLY DAMAGING WINDS ARE EXPECTED TO
DEVELOP MONDAY NIGHT AND EARLY TUESDAY.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$
000 
WWUS75 KRIW 030952
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
252 AM MST MON DEC 3 2007

...HIGH WINDS EXPECTED TO CONTINUE TODAY AROUND THE GREEN MOUNTAINS
AND RATTLESNAKE RANGE WITH HIGH WIND POSSIBLE THIS AFTERNOON THROUGH
TUESDAY MORNING IN AND NEAR THE CODY FOOTHILLS...

.VERY STRONG WIND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE
WILL CONTINUE THROUGH THE DAY. THE POTENTIAL FOR HIGH WINDS ALSO
EXIST IN THE CODY FOOTHILLS AND ALONG THE EASTERN SLOPE OF THE
ABSAROKA MOUNTAINS THIS EVENING THROUGH TUESDAY MORNING.

WYZ019-032000-
/O.CON.KRIW.HW.W.0012.000000T0000Z-071204T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
252 AM MST MON DEC 3 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE
THROUGH THE DAY. THE STRONGEST WINDS EARLY THIS MORNING WERE
OCCURRING ACROSS SOUTHWEST NATRONA COUNTY WHERE WINDS OF NEAR 45
MPH WITH GUSTS OVER 60 MPH WERE OCCURRING OVER THE GRANITE AND
RATTLESNAKE MOUNTAINS. AN EXPECTED INCREASE IN THE SURFACE
PRESSURE GRADIENT COMBINED WITH STRONGER WINDS NEAR MOUNTAIN TOP
LEVEL WILL LIKELY MAKE THESE HIGH WINDS MORE WIDESPREAD TODAY.
TRAVELERS BETWEEN BEAVER RIM...SWEETWATER STATION AND MUDDY GAP
SHOULD BE PREPARED FOR THESE HIGH WINDS THROUGH THE DAY. AREAS OF
BLOWING AND DRIFTING SNOW WILL BE CREATED BY THESE HIGH WINDS.
PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-003-032000-
/O.EXT.KRIW.HW.A.0013.071204T0000Z-071204T1500Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
252 AM MST MON DEC 3 2007

...HIGH WIND WATCH NOW IN EFFECT FROM THIS AFTERNOON THROUGH
TUESDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS AFTERNOON THROUGH
TUESDAY MORNING. 

HIGHER WIND SPEEDS AT MOUNTAIN TOP LEVEL ARE NOT EXPECTED TO DESCEND
INTO THE LOWER FOOTHILLS THIS MORNING...THEREFORE THE HIGH WIND WATCH
HAS BEEN DELAYED UNTIL THIS AFTERNOON.

A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG
MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS
AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS AFTERNOON/EARLY EVENING...
CONTINUING OFF AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR
SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS
ACROSS THE LOWER ELEVATIONS WITH SUSTAINED SOUTHWEST WIND OF 50
MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA
MOUNTAINS... INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$
000 
WWUS75 KRIW 031941
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1241 PM MST MON DEC 3 2007

...HIGH WINDS EXPECTED TO CONTINUE TODAY AROUND THE GREEN
MOUNTAINS AND RATTLESNAKE RANGE WITH HIGH WIND POSSIBLE THIS
AFTERNOON THROUGH TUESDAY MORNING IN AND NEAR THE CODY
FOOTHILLS...

.VERY STRONG WIND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE
WILL CONTINUE THROUGH THE DAY. THE POTENTIAL FOR HIGH WINDS ALSO
EXIST IN THE CODY FOOTHILLS AND ALONG THE EASTERN SLOPE OF THE
ABSAROKA MOUNTAINS THIS EVENING THROUGH TUESDAY MORNING.

WYZ019-032300-
/O.CON.KRIW.HW.W.0012.000000T0000Z-071204T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1241 PM MST MON DEC 3 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE THROUGH THE DAY. THE STRONGEST WINDS EARLY THIS MORNING
WERE OCCURRING ACROSS SOUTHWEST NATRONA COUNTY WHERE WINDS OF
NEAR 45 MPH WITH GUSTS OVER 60 MPH WERE OCCURRING OVER THE
GRANITE AND RATTLESNAKE MOUNTAINS. AN EXPECTED INCREASE IN THE
SURFACE PRESSURE GRADIENT COMBINED WITH STRONGER WINDS NEAR
MOUNTAIN TOP LEVEL WILL LIKELY MAKE THESE HIGH WINDS MORE
WIDESPREAD TODAY. TRAVELERS BETWEEN BEAVER RIM...SWEETWATER
STATION AND MUDDY GAP SHOULD BE PREPARED FOR THESE HIGH WINDS
THROUGH THE DAY. AREAS OF BLOWING AND DRIFTING SNOW WILL BE
CREATED BY THESE HIGH WINDS. PLEASE CHECK THE ROAD CONDITIONS
BEFORE VENTURING OUT.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-003-032300-
/O.CON.KRIW.HW.A.0013.071204T0000Z-071204T1500Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1241 PM MST MON DEC 3 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH TUESDAY MORNING. 

HIGHER WIND SPEEDS AT MOUNTAIN TOP LEVEL ARE NOT EXPECTED TO
DESCEND INTO THE LOWER FOOTHILLS THIS MORNING...THEREFORE THE
HIGH WIND WATCH HAS BEEN DELAYED UNTIL THIS AFTERNOON.

A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG
MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS
AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS AFTERNOON/EARLY
EVENING... CONTINUING OFF AND ON INTO TUESDAY MORNING. THE
POTENTIAL FOR SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO
60 MPH EXISTS ACROSS THE LOWER ELEVATIONS WITH SUSTAINED
SOUTHWEST WIND OF 50 MPH WITH GUSTS TO 75 MPH ALONG THE EAST
SLOPES OF THE ABSAROKA MOUNTAINS... INCLUDING THE CHIEF JOSEPH
HIGHWAY NORTHWEST OF CODY.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$
000 
WWUS75 KRIW 032049
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
149 PM MST MON DEC 3 2007

...HIGH WINDS EXPECTED TO INCREASE THIS EVENING THROUGH TUESDAY MORNING
IN AND NEAR THE CODY FOOTHILLS...

.VERY STRONG WIND WILL DEVELOP IN THE CODY FOOTHILLS AND ALONG
THE EASTERN SLOPE OF THE ABSAROKA MOUNTAINS THIS EVENING THROUGH
TUESDAY MORNING.

WYZ019-032200-
/O.CAN.KRIW.HW.W.0012.000000T0000Z-071204T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
149 PM MST MON DEC 3 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

WIND HAS CONTINUED TO DECREASE ACROSS THE GREEN MOUNTAINS AND
RATTLESNAKE RANGE THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN
CANCELLED. WEST WIND OF 25 TO 25 MPH IS EXPECTED THROUGH 7 PM MST
THIS EVENING.

$$

WYZ002-003-041200-
/O.UPG.KRIW.HW.A.0013.071204T0000Z-071204T1500Z/
/O.NEW.KRIW.HW.W.0013.071204T0000Z-071204T1500Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
149 PM MST MON DEC 3 2007

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST
TUESDAY. 

A STRONG SURFACE PRESSURE GRADIENT WILL COMBINE WITH VERY STRONG
MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS
AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS EARLY EVENING...
CONTINUING OFF AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR
SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS
ACROSS THE LOWER ELEVATIONS WITH SUSTAINED SOUTHWEST WIND OF 50
MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA
MOUNTAINS...INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 2, 3:18 PM MST, 37 minutes earlier.

Area forecast discussion, Dec 2, 3:18 PM MST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
318 PM MST SUN DEC 2 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY
ACTIVE SHORT TERM FORECAST ONCE AGAIN AS HIGH WIND POTENTIAL
EXISTS NEAR THE CODY FOOTHILLS FROM LATER THIS EVENING ALL THE WAY
INTO TUESDAY MORNING AND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE
RANGE LATER TONIGHT THROUGH MONDAY. WILL LET THE EVENING CREW MAKE
THE FINAL CALL ON THE FIRST PART OF THESE HIGH WIND WATCHES. FOR
ZONE 19...WOULD LIKE TO MAKE SURE MORE SURFACE GRADIENT IS GOING
TO DEVELOP THIS EVENING BEFORE PULLING THE TRIGGER. BEAVER RIM
SENSOR IS THE ONE AREA THAT IS NEAR OR AT HIGH WIND CRITERIA WHILE
THE REST OF THE AREA GENERALLY HAS A WAYS TO GO YET. BEST
POTENTIAL SHOULD BE LATER THIS EVENING INTO MONDAY BEFORE H7 WINDS
TURN NW. OTHER AREA OF CONCERN CONTINUES TO BE THE CODY FOOTHILLS
AND EAST SLOPE OF THE ABSAROKA WHERE VERY WINDY PERIOD APPEARS TO
BE IN STORE INTO TUESDAY MORNING WITH THE HIGHEST RISK OF DAMAGING
WINDS BEING MONDAY NIGHT INTO TUESDAY MORNING. CROSS SECTIONS
SHOWING STABLE LAYER NEAR MTN TOP BUT NOT SEEING THE NECESSARY
INVERSIONS ON THE SOUNDINGS YET. FROUDE CALCULATIONS ARE IN THE
.90 TO 1.00 RANGE TONIGHT BASED ON OUR INPUT. POTENTIAL FOR AT
LEAST LOCALIZED MOUNTAIN WAVE CONDITIONS STILL EXISTS TONIGHT AND
MONDAY. WITH THE RECENT DOWNSWING IN WIND SPEEDS AND
UNCERTAINTY...WILL ALLOW THE EVENING CREW TO LOOK AT THE LATEST
00Z DATA BEFORE DECIDING WHETHER TO UPGRADE OR NOT. THE
POTENTIALLY MORE DAMAGING WIND EVENT STILL SEEMS TO BE SET UP FOR
MONDAY NIGHT WITH SIGNIFICANT MTN TOP STABLE LAYER...SUFFICIENT
WIND SPEED...FROUDE NUMBERS NEAR 1 AND IMPRESSIVE CROSS BARRIER
THERMAL GRADIENT FOR IMPRESSIVE CHINOOK SETUP AND POTENTIAL JET
PASSING JUST TO THE NORTH.

IN THE FAR WEST...SNOW WILL INTENSIFY LATER TONIGHT OR MONDAY
MORNING AND CONTINUE THROUGH MONDAY NIGHT WITH POTENTIAL FOR HEAVY
SNOW AT HIGH END SNOW ADVISORY OR EVENING WARNING CRITERIA. IT IS
A LITTLE WARM FOR OPTIMAL SNOW CRYSTAL GROWTH WHICH IS ONE
NEGATIVE. DEBATED A WINTER STORM WATCH FOR MONDAY AND MONDAY NIGHT
BUT OPTED FOR TO INPUT SOLID SNOW ADVISORY AMOUNTS FOR NOW. I
FULLY EXPECT WE WILL NEED AT LEAST AN ADVISORY BY MONDAY MORNING
OUT WEST IN THE MOUNTAINS. THE VALLEYS WILL BE TRICKY AS THE WARM
AIR MOVES IN AND TEMPERATURES WARM TO NEAR FREEZING MONDAY AFTERNOON.
BRIEF DECREASE LIKELY TUESDAY IN ADVANCE OF NEXT SYSTEM CLIPPING
NE WYO TUESDAY NIGHT AND WEDNESDAY AND A MORE SIGNIFICANT SYSTEM
IMPACTING THE AREA LATER WEDNESDAY AND INTO THE FIRST PART OF THE
EXTENDED PERIOD. TRICKY TEMPERATURE AREAS WILL BE THE BASINS LIKE
THE WIND RIVER AND BIG HORN WITH INCREASING PRESSURE GRADIENT BUT
SNOW COVER AND LOW LEVEL INVERSIONS. USUALLY THE INVERSIONS WIN
BUT STILL CONCERNED FOR ESPECIALLY THE WIND RIVER BASIN WITH NW
FLOW INCREASING WHICH COULD WORK ITS WAY DOWN FROM DUBOIS
EVENTUALLY. WILL BE VERY INTERESTING TO SEE HOW THESE MONDAY AND
TUESDAY TEMPERATURES PAN OUT IN THESE AREAS. FOR NOW HAVE KEPT THE
PREVIOUS SHIFTS TRENDS BUT IT NEEDS TO BE WATCHED.

.LONG TERM...WEDNESDAY THROUGH SUNDAY
BETTER AGREEMENT WITH THE LONG RANGE MODELS WED THRU FRI. A
WEATHER SYSTEM MOVES INTO THE PACIFIC NW STATES WED AND INTO THE
NORTHERN ROCKIES WED NIGHT. THIS WILL LEAD TO A GOOD CHANCE OF
SNOW FOR THE MTS AND A SLIGHT CHANCE OF SNOW AT THE LOWER
ELEVATIONS...MAINLY WED NIGHT. THE SYSTEM MOVES THROUGH ON THURS.
A CHANCE OF LT SNOW IN THE MORNING WITH IMPROVING CONDITIONS IN
THE AFTERNOON FROM NW TO SE ACROSS THE REGION. MOSTLY DRY THURS
NIGHT WITH SOME FLURRIES IN THE MTS. LITTLE BIT OF RIDGING FOR
FRIDAY AS THE FLOW ALOFT BACKS TO THE SW. MODELS DEVELOP AN UPPER
LOW ALONG OR JUST OFF THE CALIFORNIA COAST FRIDAY. NOT SURE HOW
MUCH MOISTURE WILL FILTER INTO THE AREA FRI PM. PLUS THE MODELS
WISH TO SEND A SHORTWAVE THROUGH THE FLOW FRI NIGHT. FOR NOW WILL
KEEP LOW PRECIP CHANCE IN THE WESTERN MTS AND THE WESTERN VALLEYS.
WILL HAVE LOW PRECIP CHANCES FOR FRI NIGHT PROVIDED THE SHORTWAVE
MOVES THROUGH THE AREA. SATURDAY APPEARS TO BE A DRIER DAY FOR NOW
WITH SOME MOUNTAIN SNOW SHOWERS POSSIBLE. GFS AND ECMWF MODELS
DIFFER NEXT SUN WITH GFS HAVING THE LOW OFF SRN CALIFORNIA WHILE
THE ECMWF PICKS IT UP AND MOVES IT INTO ARIZONA. IN THE NORTHERN
STREAM...THE GFS BRINGS A SYSTEM ACROSS MONTANA WHILE THE ECMWF IS
DEEPER WITH A TROUGH MOVING INTO THE NORTHERN ROCKIES AT 00Z MON.
WILL HAVE PRECIP CHANCE IN THE MTS AND OVER THE NORTH ZONES. AS
FOR TEMPS...SEASONAL HIGHS AND LOW THROUGH THE PERIOD. SOME AREAS
WILL BE MILDER DUE TO SOME WIND AT TIMES.

&&

.AVIATION...
VERY WINDY CONDITIONS EXPECTED AT OR INVOF KCPR AND KCOD OVERNIGHT
INTO THE MONDAY.  WIND SPEEDS OF 30-40KTS WITH GUSTS APPROACHING 50
KTS POSSIBLE IN THESE AREAS.  OTHERWISE...BREEZY TO WINDY CONDITIONS
EXPECTED FOR KJAC AND KRKS...WITH LIGHT WINDS AT THE REMAINING TAF
SITES.  SNOW WILL INTENSIFY TONIGHT IN THE WEST...PRIMARILY
AFFECTING KJAC...BUT COULD SPREAD TO KBPI AND KPNA MONDAY.  EXPECT
MVFR CIGS AND VSBYS WITH THE SNOW.

&&

.FIRE WEATHER...
STRONG SOUTHWEST WINDS WILL DOMINATE THE WIND CORRIDOR FROM THE
RED DESERT TO CASPER THE NEXT COUPLE DAYS WITH POTENTIAL HIGH
WINDS NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE. THE CODY
FOOTHILLS AND NEARBY EAST SLOPE OF THE ABSAROKA MOUNTAINS WILL BE
ANOTHER VERY WINDY AREA INTO TUESDAY MORNING. IN THE FAR WEST...
SNOW WILL FALL IN THE MOUNTAINS THROUGH AT LEAST MONDAY NIGHT WITH
THE HEAVIEST FALLING MONDAY AND MONDAY NIGHT ALONG WITH STRONG
PEAK LEVEL WINDS. TEMPERATURES WILL WARM CONSIDERABLY OVER THE
NEXT 24 TO 36 HOURS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM 8 PM MST THIS EVENING THROUGH TUESDAY
MORNING FOR WYZ002-003.

HIGH WIND WATCH FROM 11 PM MST THIS EVENING THROUGH MONDAY
AFTERNOON FOR WYZ019.

&&

SHORT TERM...SKRBAC
LONG TERM...AR
AVIATION...TWB
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Dec 2, 3:51 PM MST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
351 PM MST SUN DEC 2 2007

WYZ001>020-022>030-031400-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
351 PM MST SUN DEC 2 2007

...HIGH WIND WARNING FOR THE GREEN MOUNTAINS AND RATTLESNAKE HILLS
THROUGH 5 PM MONDAY...
...HIGH WIND WATCH CODY FOOTHILLS AND ABSAROKA MOUNTAINS TONIGHT AND
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH FREQUENT GUSTS TO 60
MPH WILL CONTINUE TO SPREAD ACROSS SOUTHEAST FREMONT AND SOUTHWEST
NATRONA COUNTIES THIS EVENING.  THE WINDS WILL CONTINUE THROUGH
MONDAY AFTERNOON BEFORE DIMINISHING.

OUTSIDE THIS AREA IN THE REMAINDER OF NATRONA COUNTY AND EASTERN
SWEETWATER COUNTIES...WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH
ARE EXPECTED.  ALSO...VERY STRONG WEST WINDS ARE POSSIBLE TONIGHT
ALONG THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY
FOOTHILLS. AREAS OF LIGHT SNOWFALL ARE EXPECTED IN THE WESTERN
MOUNTAINS TODAY...BECOMING MORE WIDESPREAD AND POSSIBLY HEAVIER
TONIGHT. TRAVELLERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS.
CHECK THE LATEST ROAD REPORT BEFORE VENTURING OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY STRONG WEST WINDS ARE POSSIBLE ALONG THE EASTERN SLOPES OF
THE ABSAROKA MOUNTAINS AND ADJACENT FOOTHILLS THROUGH MONDAY MORNING.
STRONG WEST WINDS ARE EXPECTED TO CONTINUE IN THE JEFFREY CITY AND
MUDDY GAP AREA EASTWARD TO CASPER THROUGH MONDAY NIGHT. SIGNIFICANT
SNOWFALL IS POSSIBLE MONDAY AFTERNOON THROUGH MONDAY NIGHT IN THE
WESTERN MOUNTAINS.

A HIGH WIND WATCH HAS BEEN POSTED FOR THE CODY FOOTHILLS AND THE EAST
SLOPES OF THE ABSAROKA MOUNTAINS TONIGHT AND MONDAY MORNING. THE
POTENTIAL FOR WEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH EXISTS FROM
MEETEETSE TO CODY AND CLARK WITH WEST WINDS OF 50 MPH WITH GUSTS TO
75 MPH ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS INCLUDING THE
CHIEF JOSEPH HIGHWAY TONIGHT INTO MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND STRONG WIND
SPEEDS TONIGHT AND MONDAY. THANK YOU.

TEAM RIVERTON

Nearby

High Wind Warnings in Wyoming, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.